Alert archive / Puerto Rico / Rip Current Statements in 2016
Rip Current Statement 34, NWS JSJ
NWS JSJ issued this rip current statement at Jul 19, 2016, 3:08 AM CDT. It took effect at Jul 19, 2016, 5:00 AM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2016, 3:08 AM CDT (08:08 UTC)
- In effect from
- Jul 19, 2016, 5:00 AM CDT
- Expired
- Jul 21, 2016, 5:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS JSJ
The text
As transmitted.
800 WHCA42 TJSJ 190808 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 408 AM AST TUE JUL 19 2016 PRZ005-008-201000- /O.NEW.TJSJ.RP.S.0034.160719T1000Z-160720T1000Z/ NORTH CENTRAL-NORTHWEST- 408 AM AST TUE JUL 19 2016 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM AST THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT FROM 6 AM AST THIS MORNING THROUGH LATE TONIGHT. * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
10 follow-up statements
108 WHCA42 TJSJ 191731 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 131 PM AST TUE JUL 19 2016 DEFAULT OVERVIEW SECTION PRZ005-008-200145- /O.CON.TJSJ.RP.S.0034.000000T0000Z-160720T1000Z/ NORTH CENTRAL-NORTHWEST- 131 PM AST TUE JUL 19 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
460 WHCA42 TJSJ 191742 CCA CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 131 PM AST TUE JUL 19 2016 PRZ005-008-200145- /O.CON.TJSJ.RP.S.0034.000000T0000Z-160720T1000Z/ NORTH CENTRAL-NORTHWEST- 131 PM AST TUE JUL 19 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
330 WHCA42 TJSJ 200128 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 928 PM AST TUE JUL 19 2016 PRZ005-008-201015- /O.EXT.TJSJ.RP.S.0034.000000T0000Z-160721T0000Z/ NORTH CENTRAL-NORTHWEST- 928 PM AST TUE JUL 19 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY NIGHT... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
761 WHCA42 TJSJ 200721 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 321 AM AST WED JUL 20 2016 PRZ005-008-210000- /O.CON.TJSJ.RP.S.0034.000000T0000Z-160721T0000Z/ NORTH CENTRAL-NORTHWEST- 321 AM AST WED JUL 20 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH THIS EVENING. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
317 WHCA42 TJSJ 201738 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 138 PM AST WED JUL 20 2016 PRZ005-008-210000- /O.CON.TJSJ.RP.S.0034.000000T0000Z-160721T0000Z/ NORTH CENTRAL-NORTHWEST- 138 PM AST WED JUL 20 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH THIS EVENING. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
401 WHCA42 TJSJ 210000 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 800 PM AST WED JUL 20 2016 DEFAULT OVERVIEW SECTION PRZ001-211200- /O.EXB.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ SAN JUAN AND VICINITY- 800 PM AST WED JUL 20 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THURSDAY AFTERNOON. * LOCATION...EXPOSED BEACHES OF NORTHEAST PUERTO RICO AROUND THE SAN JUAN GREATER METROPOLITAN AREA AND VICINITY * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ005-008-211200- /O.EXT.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ NORTH CENTRAL-NORTHWEST- 800 PM AST WED JUL 20 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY AFTERNOON... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
181 WHCA42 TJSJ 210003 CCA CFWSJU COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 803 PM AST WED JUL 20 2016 MODERATE TO FRESH TRADE WINDS WILL CONTINUE AFTER THE PASSAGE OF A TROPICAL WAVE TO KEEP SEAS ROUGH AND THE RISK OF RIP CURRENTS HIGH ON THE NORTH COAST OF PUERTO RICO THROUGH THURSDAY AFTERNOON. PRZ001-211215- /O.EXB.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ SAN JUAN AND VICINITY- 803 PM AST WED JUL 20 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THURSDAY AFTERNOON. * LOCATION...EXPOSED BEACHES OF NORTHEAST PUERTO RICO AROUND THE SAN JUAN GREATER METROPOLITAN AREA AND VICINITY * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ005-008-211215- /O.EXT.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ NORTH CENTRAL-NORTHWEST- 803 PM AST WED JUL 20 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY AFTERNOON... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH THURSDAY AFTERNOON. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
842 WHCA42 TJSJ 210803 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 403 AM AST THU JUL 21 2016 PRZ001-210915- /O.CAN.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ SAN JUAN AND VICINITY- 403 AM AST THU JUL 21 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH RIP CURRENT RISK. $$ PRZ005-008-211615- /O.CON.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ NORTH CENTRAL-NORTHWEST- 403 AM AST THU JUL 21 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
331 WHCA42 TJSJ 211742 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 142 PM AST THU JUL 21 2016 PRZ005-008-212200- /O.CON.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ NORTH CENTRAL-NORTHWEST- 142 PM AST THU JUL 21 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
863 WHCA42 TJSJ 212208 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 608 PM AST THU JUL 21 2016 ALTHOUGH SEAS HAVE BEEN SUBSIDING, THERE IS STILL SIGNIFICANT RISK OF RIP CURRENTS DUE TO WINDS AND SEAS UNTIL EARLY FRIDAY MORNING. PRZ005-008-220615- /O.EXP.TJSJ.RP.S.0034.000000T0000Z-160721T2200Z/ /O.NEW.TJSJ.RP.S.0035.160721T2208Z-160722T1000Z/ NORTH CENTRAL-NORTHWEST- 608 PM AST THU JUL 21 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 6 AM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT UNTIL 6 AM AST FRIDAY. * LOCATION...EXPOSED BEACHES OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. * TIMING...THROUGH EARLY MORNING. * IMPACTS...STRONG RIP CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Jul 18, 8:29 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 8:29 PM CDT, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
929 PM AST MON JUL 18 2016
.UPDATE...A couple of tropical waves will move quickly across the
local region through Wednesday. A weak tropical wave will cross
the area on Tuesday followed by a stronger tropical wave on Wednesday.
Moisture will remain above normal over the next 48 hours. This high
moisture content combined with somewhat unstable environment will
result in showers and thunderstorms across the local islands. The
best moisture convergence will likely occur with the second wave...
resulting in more shower and thunderstorm coverage. In summary...
rounds of showers across the windward areas at night and early in
the morning followed by active afternoons with showers and thunderstorms
developing across the Cordillera Central, west and north Puerto
Rico. More stable conditions expected on Thursday and Friday as
drier air mass with Saharan Dust spreads over the region.
&&
.AVIATION...VFR conds will prevail most of the forecast period.
However...brief MVFR conds are possible in passing SHRA overnight
across the USVI and Leeward Terminals. TSRA will develop near
TJMZ and TJBQ between 19/17Z-21Z. East winds of 15-30 kts expected
below FL100.
&&
.MARINE...Tropical waves combined with a surface high pressure
building over the Central Atlantic will increase the winds and
seas across the regional waters. Choppy seas of 4-7 feet expected
across most of the waters. A Small Craft Advisory has been issued
for the Offshore Atlantic Waters as seas of 7 feet are forecast on
Tuesday and Wednesday.
&&
.PREV DISCUSSION... /issued 217 PM AST MON JUL 18 2016/
SYNOPSIS...High pressure in the central Atlantic driving
moderate trade wind flow will continue to dominate the local
forecast. A weak tropical wave will move out of the area tonight
followed by somewhat drier air. The next tropical wave will move
into the area on Wednesday followed by drier air and significant
Saharan dust on Thursday and Friday.
At upper levels...A low over the local area will drift west as
high pressure moves across the Atlantic waters north of the area
mid-week. Weak low pressure then moves into and over Puerto Rico
from the northeast by Saturday.
At mid levels...Low pressure over the entire Caribbean will yield
to a weak ridge from the high in the west central Atlantic ocean
Tuesday night. A weak trough associated with the tropical wave
will pass through from the east on Wednesday night. The high in
the Atlantic will shift east leaving a ridge across the ocean into
the southern Bahama islands by Saturday. The high will return to
its position north of Puerto Rico on Monday of next week. Mid
levels remain mostly dry except Wednesday and Wednesday night and
again on Sunday night next week.
At lower levels...After about mid week, high pressure in the
central Atlantic will drift northeast into the Azores for a
weekend retreat then forget to come back. This will leave weaker
than usual gradients after Friday over the local area, but
moderate trade winds will continue. Traces of Saharan dust will
enter on Tuesday and peak in intensity on Friday behind the next
tropical wave moving through on Wednesday and Wednesday night.
DISCUSSION...Widely scattered showers continued over Puerto Rico
and the U.S. Virgin Islands this morning and began developing a
little more just before noon. Heavy rain was observed in southwest
Puerto Rico but amounts are believed to be less than one inch so
far. Showers should continue to form and move through the area at
15 to 20 knots, with showers also forming in western and
northwestern Puerto Rico a little later this afternoon. Winds of
28 to 38 knots were observed in the morning sounding of 17/12z
between 14 and 17 kft. One gust was also recorded at the outer
buoy 41043 earlier this morning at 41 knots. Radar also showed
winds above 10 kft in certain areas were above 30 kts. Therefore
there continues to be a risk of gusts around any thunderstorms
that develop that may reach 40 to 45 mph in very localized areas
of western and southwestern Puerto Rico and the adjacent waters.
Moisture will reach a minimum tonight--although there will still
be some good moisture overnight--and then begin rising on Tuesday
until after the wave passage overnight on Wednesday. In the
meantime afternoon showers are likely in western Puerto Rico and
isolated to scattered showers of moderate intensity will occur
elsewhere. The passage of the wave on Wednesday and Wednesday
night will bring better showers and at least isolated
thunderstorms.
Saharan dust will move in behind the wave with the driest air of
the next 7 days. This will limit convection in most areas. Limited
moisture and somewhat better showers will return over the weekend
in an atmosphere that has predominantly easterly flow through 40
kft.
AVIATION...TSRA/SHRA expected to continue across southwestern PR,
creating MVFR conds and mtn top obscurations across the
Cordillera Central, impacting mainly TJMZ and the vicinity of TJPS
thru at least 22z. SHRA will continue across the waters at times
reaching the USVI terminals and creating mainly VCSH with brief
-ra across the rest of the terminals. Low level winds will
continue mainly ENE at 10- 20KT...shifting ESE around 19/02z.
MARINE...Winds will increase slightly tonight and tomorrow.
Currently the wave watch model has been forecasting wave heights
between 6.5 and 7 feet for the outer Atlantic waters and up to 20
knots for portions of the local inner waters of both the Atlantic
and Caribbean. Although the forecast calls for 5 to 7 feet in the
outer Atlantic waters on Tuesday will consider holding off with
issuing a small craft advisory until there is a little more
certainty of seas of 7 feet being reached. Currently small craft
advisories are not expected after midnight Friday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 76 90 / 40 40 20 20
STT 79 90 81 87 / 20 20 40 40
&&
.SJU Watches/Warnings/Advisories...
PR...None.
VI...None.
AM...Small Craft Advisory from 2 AM Tuesday to 8 PM AST Wednesday for
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N.
&&
08/11Hazardous weather outlook, Jul 18, 4:53 AM CDT, 22 hours 15 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 526 AM AST LUNES 18 DE JULIO DE 2016 AMZ710>745-PRZ001>013-191000- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 526 AM AST LUNES 18 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...ESTA TARDE Y NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS DE MODERADAS A FUERTES Y RAFAGAS DE VIENTOS ESTA TARDE A TRAVES DE PORCIONES DEL OESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRAN PROVOCAR INUNDACIONES URBANAS Y DE RIACHUELOS. .OLAS...OJEAJE PICADO DE HASTA 6 PIES SE ESPERA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA COSTA NORTE DE PUERTO RICO Y LA PUNTA ESTE DE VIEQUES. .CALOR...INDICE DE CALOR ENTRE 102 Y 107 GRADOS ES POSIBLE A TRAVES DE PORCIONES DE LOS MUNICIPIOS DEL NORTE CENTRAL Y SUROESTE DE PUERTO RICO. .DIAS DOS HASTA SIETE...MARTES A DOMINGO TRONADAS A TRAVES DE SECTORES EN EL OESTE E INTERIOR DE PUERTO RICO CON INUNDACIONES URBANAS Y DE RIACHUELOS LOCALIZADAS SE ESPERAN DURANTE LA TARDE LOS PROXIMOS DIAS. UN AUMENTO EN LA ACTIVIDAD DE AGUACEROS Y TRONADAS SE ESPERA PARA MEDIADOS DE SEMANA DEBIDO A UNA ONDA TROPICAL. EL RIESGO MODERADO DE CORRIENTES SUBMARINAS PROBABLEMENTE CONTINUARA. EL RIESGO DE CALOR TAMBIEN CONTINUARA PARA ALGUNAS AREAS CADA DIA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS FUERTES...INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-191000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 526 AM AST LUNES 18 DE JULIO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...ESTA TARDE Y NOCHE .OLAS...OJEAJE PICADO DE HASTA 5 PIES SE ESPERA A TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS COSTAS ALREDEDOR DE LA ISLA DE SANTA CRUZ. .CALOR...INDICE DE CALOR ENTRE 102 Y 107 ES POSIBLE A TRAVES DE PORCIONES DE SANTA CRUZ. .DIAS DOS A SIETE...MARTES A DOMINGO UN AUMENTO EN LA ACTIVIDAD DE AGUACEROS Y TRONADAS SE ESPERA PARA MEDIADOS DE SEMANA A TRAVES DEL AREA DE PRONOSTICO DEBIDO A UN INCREMENTO EN LA HUMEDAD TRAS EL PASO DE UNA ONDA TROPICAL. TAMBIEN...EL RIESGO DE CORRIENTES SUBMARINAS SE ESPERA QUE AUMENTE A MEDIDA QUE EL OLEAJE Y LOS VIENTOS AUMENTEN EL MIERCOLES Y JUEVES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA LA ACTIVACION AMPLIA DE OBSERVADORES. SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR TROMBAS MARINAS O CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:25 PM CDT | Small Craft Advisory | JSJ | 47 hr |
Nearby
Rip Current Statements in Puerto Rico, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.